Texas, 2007Flash Flooding in Texas, July 29, 2007
July 29, 2007 · NWS EWX · 8 events in 8 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning and early afternoon of July 29.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning and early afternoon of July 29.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 29, 2:50 AM CST, 40 minutes earlier.
Area forecast discussion, Jul 29, 2:50 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CDT SUN JUL 29 2007
.DISCUSSION...
WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE
WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU
THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD
AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE
SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY
LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO
GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW
DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE
STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A
RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS
OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY
FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER
AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING
SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL
SOLUTIONS COME INTO BETTER AGREEMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 74 91 75 94 / 50 40 40 20 20
AUSTIN BERGSTROM INTL AIRPORT 91 73 93 73 94 / 50 40 40 20 20
DEL RIO INTL AIRPORT 88 74 91 75 93 / 70 50 50 40 20
SAN ANTONIO INTL AIRPORT 88 75 90 76 92 / 50 40 40 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
01/18
Hazardous weather outlook, Jul 28, 10:27 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT SAT JUL 28 2007
TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1127 PM CDT SAT JUL 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
FLASH FLOOD WATCH IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM
GEORGETOWN TO AUSTIN TO SAN ANTONIO TO UVALDE TO LEAKEY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE AREA WILL INTERACT WITH A MOIST INFLOW ACROSS THE
ESCARPMENT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH
SLOW STORM MOTIONS CAN BE EXPECTED. RAINFALL AMOUNTS WILL GENERALLY
BE IN THE 1 TO 3 INCH RANGE WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS ALL OF SOUTH CENTRAL
TEXAS FOR SUNDAY AND ALONG THE RIO GRANDE PLAINS SUNDAY NIGHT AND
MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 28, 9:50 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 4 N MEDINA 29.86N 99.25W
07/28/2007 BANDERA TX DEPT OF HIGHWAYS
HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.
1042 PM FLOOD 8 WNW WIMBERLEY 30.04N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
WATER CROSSINGS.
1042 PM FLOOD 3 NE FISCHER 30.00N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
LOW WATER CROSSINGS.
&&
PMLocal storm report, Jul 28, 11:12 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 AM CDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 13 SE CAMP WOOD 29.54N 99.86W
07/28/2007 UVALDE TX TRAINED SPOTTER
HIGHWAY 1051 IS CLOSED DUE TO WATER OVER THE ROAD. THE
DRY FRIO IS FLOODING. 0.75 INCHES OF RAINFALL IN 45
MINUTES.
0540 PM FLOOD UVALDE 29.22N 99.78W
07/28/2007 UVALDE TX LAW ENFORCEMENT
HIGHWAY 55 NORTHWEST OF UVALDE IS CLOSED DUE TO WATER
OVER THE ROAD AND HIGHWAY 481 SOUTHWEST OF TOWN IS CLOSED
DUE TO WATER OVER THE ROAD.
0707 PM FLOOD 7 N VANDERPOOL 29.84N 99.55W
07/28/2007 BANDERA TX EMERGENCY MNGR
PARTS OF HIGHWAY 187 ARE UNDER WATER FROM THE SABINAL AND
MEDINA RIVERS.
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M0.00 INCH GONZALES TX CO-OP OBSERVER
COOP OBSERVER NEAR CHEAPSIDE MEASURED 3.61 INCHES FROM 6
PM TO 8 PM.
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M3.61 INCH GONZALES TX CO-OP OBSERVER
CORRECTION...THE COOP OBSERVER HAD 3.61 INCHES FROM 6PM
TO 8PM.
1000 PM FLOOD 4 N MEDINA 29.86N 99.25W
07/28/2007 BANDERA TX DEPT OF HIGHWAYS
HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.
1042 PM FLOOD 8 WNW WIMBERLEY 30.04N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
WATER CROSSINGS.
1042 PM FLOOD 3 NE FISCHER 30.00N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
LOW WATER CROSSINGS.
&&
PMFlash Flood, Frio
- When
- July 29, 3:30 AM CST to 2:30 PM CST
- Where
- Frio County, Frio Town to Big Foot
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.020, -99.320
General 2 to 3 inch rain amounts were received between Frio Town and Big Foot in the morning of July 29. Highest totals were near 8 inches in the Frio Town area. Flash flooding developed in the morning and continued into the mid afternoon, closing many roads in the area, including US57 and FM462.
Flash Flood, Val Verde
- When
- July 29, 4:00 AM CST to 1:00 PM CST
- Where
- Val Verde County, Del Rio to 15 mi NE of Del Rio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.370, -100.900
Thunderstorms formed in southern Val Verde County, spreading eastward into southern Edwards County in the early morning hours. Rain totals over the south part of Val Verde County averaged from 3 to 4 inches with the highest totals of 6 inches just northeast of Del Rio. Many streets in Del Rio were reported to be closed due to flash flooding.
Flash Flood, Edwards
- When
- July 29, 4:30 AM CST to 7:00 AM CST
- Where
- Edwards County, 30 mi SW of Rocks Spgs to 20 mi SW of Rocks Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.713, -100.574
Thunderstorms formed in southern Val Verde County, spreading eastward into southern Edwards County in the early morning hours. Rain totals over the south part of Edwards County averaged from 3 to 4 inches with the highest totals in the southwest part of the county near the Kinney County line. Flash flooding closed FM2523 and FM674.
Flash Flood, Medina
- When
- July 29, 4:30 AM CST to 8:30 AM CST
- Where
- Medina County, 10 mi W of Yancey to Devine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.130, -99.316
During the early morning, thunderstorms spread from both Uvalde and Frio Counties into Medina County. The storms produced a general 2 to 3 inch rain across Frio County, with up to 5 inches just west of Devine. FM2200 and FM462 were closed due to high water.
Flash Flood, Uvalde
- When
- July 29, 5:30 AM CST to 9:00 AM CST
- Where
- Uvalde County, 30 mi NW of Uvalde to 15 mi S of Sabinal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.527, -100.152
Thunderstorms formed north of Uvalde and continued to move slowly southeastward across the county, producing general rain amounts of 2 to 3 inches. Highest totals were 5 inches in the extreme northwest corner of Uvalde County, as well as just north of Knippa and also in the extreme southeast corner of county. Many county roads were closed due to flash flooding including FM140, SH55, and SH127.
Flash Flood, Zavala
- When
- July 29, 8:00 AM CST to 3:30 PM CST
- Where
- Zavala County, 15 mi SE of Crystal City to Batesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.527, -99.645
The thunderstorms that developed in Frio County spread westward during the morning into Zavala County, producing generally 2 to 3 inches of rain. The highest totals were at Crystal City where up to 7 inches fell. Widespread flooding developed in and around Crystal City that required the evacuation of about two dozen families. Many of the roads in the Crystal City area were closed through mid-afternoon.
Flash Flood, Dimmit
- When
- July 29, 11:30 AM CST to 4:00 PM CST
- Where
- Dimmit County, 8 mi N of Carrizo Spgs to 10 mi S of Catarina
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.636, -99.850
The thunderstorms from Zavala County moved into Dimmit County during the late morning, producing between 2 and 3 inches of rain over the county. Highest totals were around 5 inches north of Carrizo Springs near the Zavala County line and south of Catarina near the Webb County line. US83 was closed south of Catarina and US277 was closed north of Carrizo Springs. US85and FM190 were also reported to be closed due to flash flooding.
Flash Flood, Kinney
- When
- July 29, 12:00 PM CST to 2:30 PM CST
- Where
- Kinney County, 30 mi NW of Brackettville to 20 mi NW of Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.627, -100.772
Thunderstorms from Val Verde County moved into Kinney County by late morning, producing between 3 and 4 inches of rain over the northern half of the area. Flash flooding was reported to have closed FM3008 and FM2523.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 29, 2007$750,000 · 56 kt wind · 7 events
- Lightning Strike in Pennsylvania, July 29, 2007$1.0 million · 1 event
- Flash Flooding in Nebraska, July 29, 2007$565,000 · 4 events
- Flash Flooding and Damaging Winds in West Virginia, July 29, 2007$110,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Georgia, July 29, 2007$102,000 · 0.75 in hail · 3 events
- Lightning Strikes in New Jersey, July 29, 2007$65,000 · 3 events
- Flash Flooding in New Mexico, July 29 to 30, 2007$50,000 · 2 events
- Wildfire in Michigan, July 29, 2007$40,000 · 1 event
- Hail and Damaging Wind in Maryland, July 29, 2007$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 29, 20071 in hail · 10 events
- Flash Flood and Hail in Virginia, July 29, 2007$6,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Virginia, July 29, 2007$6,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49623, 49624, 49625, 49626, 49627, 49628, 49629, 49630.